Alert archive / Oklahoma / Wind Advisories in 2007

Wind Advisory 10, NWS Norman, OK

June 5, 200738 counties in Oklahoma; 8 counties in Texas

NWS Norman, OK issued this wind advisory at Jun 5, 2007, 4:51 AM CDT for 38 counties in Oklahoma; 8 counties in Texas. It took effect at Jun 6, 2007, 3:29 AM CDT. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Jun 5, 2007, 4:51 AM CDT (09:51 UTC)
In effect from
Jun 6, 2007, 3:29 AM CDT
Expired
Jun 6, 2007, 10:00 PM CDT
In force
19 hr
Issued by
NWS Norman, OK
All 46 counties

Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Cleveland County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Garvin County, OK, Grady County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Jackson County, OK, Jefferson County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Lincoln County, OK, Logan County, OK, Major County, OK, McClain County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Pottawatomie County, OK, Roger Mills County, OK, Seminole County, OK, Stephens County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Woodward County, OK, Archer County, TX, Baylor County, TX, Clay County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX

The radar

The Norman radar (KTLX), 106 km from the middle of the area, began a volume at 09:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 9.9 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2007-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 247 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2007-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
247 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
1744 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KOUN 050951
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
451 AM CDT TUE JUN 5 2007

...VERY STRONG WINDS EXPECTED WEDNESDAY...

.A STRONG STORM SYSTEM WILL MOVE INTO THE PLAINS STATES TONIGHT
AND WEDNESDAY...WHICH ALLOW VERY STRONG SOUTHERLY WINDS TO
COMMENCE OVER THE REGION WEDNESDAY MORNING. THE WINDS WILL
CONTINUE TO INCREASE THROUGH THE DAY WEDNESDAY...LASTING WELL INTO
THE EVENING. THE STRONGEST WINDS ARE EXPECTED OVER THE WESTERN
ONE-THIRD OF OKLAHOMA...WITH THE LEAST AMOUNT OF WIND RELATED
PROBLEMS EXPECTED OVER FAR SOUTHEAST OKLAHOMA.

OKZ007-008-012-013-018>020-023>031-033-036>040-044-045-TXZ083>090-
051800-
/O.NEW.KOUN.WI.Y.0010.070606T1500Z-070607T0300Z/
GRANT-KAY-GARFIELD-NOBLE-KINGFISHER-LOGAN-PAYNE-CADDO-CANADIAN-
OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-POTTAWATOMIE-SEMINOLE-
HARMON-JACKSON-TILLMAN-COMANCHE-STEPHENS-GARVIN-COTTON-JEFFERSON-
HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
INCLUDING THE CITIES OF...MEDFORD...PONCA CITY...ENID...PERRY...
KINGFISHER...GUTHRIE...STILLWATER...ANADARKO...YUKON...EL RENO...
MUSTANG...OKLAHOMA CITY...CHANDLER...CHICKASHA...PURCELL...
NORMAN...MOORE...SHAWNEE...SEMINOLE...HOLLIS...ALTUS...
FREDERICK...LAWTON...DUNCAN...PAULS VALLEY...WALTERS...WAURIKA...
QUANAH...CHILLICOTHE...CROWELL...VERNON...WICHITA FALLS...
MUNDAY...KNOX CITY...SEYMOUR...ARCHER CITY...HOLLIDAY...
LAKESIDE CITY...HENRIETTA
451 AM CDT TUE JUN 5 2007

...WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 10 PM CDT WEDNESDAY. 

STRONG SOUTHERLY WINDS WILL INCREASE DRAMATICALLY WEDNESDAY
MORNING AND LAST INTO THE EVENING HOURS. NOW IS A GOOD TIME TO
SECURE LIGHT-WEIGHT OBJECTS SUCH AS PATIO FURNITURE AND TRASH
CANS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

OKZ004>006-009>011-014>017-021-022-034-035-051800-
/O.NEW.KOUN.HW.A.0002.070606T1500Z-070607T0300Z/
HARPER-WOODS-ALFALFA-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY-
CUSTER-BLAINE-BECKHAM-WASHITA-GREER-KIOWA-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...ARNETT...
WOODWARD...FAIRVIEW...CHEYENNE...TALOGA...WEATHERFORD...CLINTON...
WATONGA...ELK CITY...SAYRE...CORDELL...MANGUM...HOBART
451 AM CDT TUE JUN 5 2007

...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING. 

THE DEVELOPMENT OF VERY STRONG AND POSSIBLY DAMAGING WINDS ARE
FORECAST LATE WEDNESDAY MORNING AND LASTING INTO THE EVENING. NOW
IS A GOOD TIME TO SECURE LIGHT-WEIGHT OBJECTS SUCH AS PATIO
FURNITURE AND TRASH CANS. TRAVEL ALONG EAST-WEST ORIENTED ROADS
MAY BECOME HAZARDOUS...ESPECIALLY IN HIGH-PROFILE VEHICLES.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

22/11
3 follow-up statements
000 
WWUS74 KOUN 051825
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
125 PM CDT TUE JUN 5 2007

...VERY STRONG WINDS EXPECTED WEDNESDAY...

.A STRONG STORM SYSTEM WILL MOVE INTO THE PLAINS STATES LATE TONIGHT
AND WEDNESDAY... WHICH WILL RESULT IN VERY STRONG SOUTH WINDS DEVELOPING
OVER THE REGION WEDNESDAY MORNING. THE WINDS WILL CONTINUE TO 
INCREASE THROUGH THE DAY WEDNESDAY... LASTING WELL INTO THE
EVENING. THE STRONGEST WINDS ARE EXPECTED OVER THE WESTERN ONE
THIRD OF OKLAHOMA... WITH THE LEAST AMOUNT OF WIND RELATED
PROBLEMS EXPECTED OVER FAR SOUTHEAST OKLAHOMA.

OKZ007-008-012-013-018>020-023>031-033-036>040-044-045-TXZ083>090-
061045-
/O.CON.KOUN.WI.Y.0010.070606T1500Z-070607T0300Z/
GRANT-KAY-GARFIELD-NOBLE-KINGFISHER-LOGAN-PAYNE-CADDO-CANADIAN-
OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-POTTAWATOMIE-SEMINOLE-
HARMON-JACKSON-TILLMAN-COMANCHE-STEPHENS-GARVIN-COTTON-JEFFERSON-
HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
INCLUDING THE CITIES OF...MEDFORD...PONCA CITY...ENID...PERRY...
KINGFISHER...GUTHRIE...STILLWATER...ANADARKO...YUKON...EL RENO...
MUSTANG...OKLAHOMA CITY...CHANDLER...CHICKASHA...PURCELL...
NORMAN...MOORE...SHAWNEE...SEMINOLE...HOLLIS...ALTUS...
FREDERICK...LAWTON...DUNCAN...PAULS VALLEY...WALTERS...WAURIKA...
QUANAH...CHILLICOTHE...CROWELL...VERNON...WICHITA FALLS...
MUNDAY...KNOX CITY...SEYMOUR...ARCHER CITY...HOLLIDAY...
LAKESIDE CITY...HENRIETTA
125 PM CDT TUE JUN 5 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM CDT
WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM CDT
WEDNESDAY. 

STRONG SOUTHERLY WINDS WILL INCREASE DRAMATICALLY WEDNESDAY
MORNING AND LAST INTO THE EVENING HOURS. WIND GUSTS OF 35 TO 45
MPH ARE LIKELY. NOW IS A GOOD TIME TO SECURE LIGHT-WEIGHT OBJECTS
SUCH AS PATIO FURNITURE AND TRASH CANS. PERSONS WORKING AROUND
ELEVATED AND OTHERWISE EXPOSED CONSTRUCTION SITES SHOULD USE EXTRA
CAUTION.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

OKZ004>006-009>011-014>017-021-022-034-035-061045-
/O.CON.KOUN.HW.A.0002.070606T1500Z-070607T0300Z/
HARPER-WOODS-ALFALFA-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY-
CUSTER-BLAINE-BECKHAM-WASHITA-GREER-KIOWA-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...ARNETT...
WOODWARD...FAIRVIEW...CHEYENNE...TALOGA...WEATHERFORD...CLINTON...
WATONGA...ELK CITY...SAYRE...CORDELL...MANGUM...HOBART
125 PM CDT TUE JUN 5 2007

...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING. 

THE DEVELOPMENT OF VERY STRONG AND POSSIBLY DAMAGING WINDS ARE
FORECAST TO OCCUR BEGINNING LATE WEDNESDAY MORNING AND LASTING
INTO THE EVENING. NOW IS A GOOD TIME TO SECURE LIGHT-WEIGHT
OBJECTS SUCH AS PATIO FURNITURE AND TRASH CANS. TRAVEL ALONG EAST-
WEST ORIENTED ROADS MAY BECOME HAZARDOUS...ESPECIALLY IN HIGH-
PROFILE VEHICLES. PERSONS WORKING AROUND ELEVATED AND OTHERWISE
EXPOSED CONSTRUCTION SITES SHOULD USE EXTRA CAUTION. 

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$
CJS
000 
WWUS74 KOUN 060829
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
329 AM CDT WED JUN 6 2007

...STRONG WINDS MOST AREAS TODAY...

.A STRONG STORM SYSTEM WILL MOVE INTO THE PLAINS STATES
TODAY...WHICH WILL RESULT IN A DRAMATIC INCREASE OF SOUTHERLY
WINDS OVER OKLAHOMA AND WESTERN NORTH TEXAS. THE WINDS WILL INCREASE
THROUGH THE DAY TODAY AND LASTING INTO THE EVENING HOURS. THE
STRONGEST WINDS ARE EXPECTED OVER FAR WESTERN AND NORTHWESTERN
OKLAHOMA...WITH THE LEAST AMOUNT OF WIND RELATED PROBLEMS EXPECTED
OVER FAR SOUTHEAST OKLAHOMA.

OKZ004>006-009>011-014>017-021-022-034-035-061630-
/O.UPG.KOUN.HW.A.0002.070606T1500Z-070607T0300Z/
/O.EXA.KOUN.WI.Y.0010.070606T1500Z-070607T0300Z/
HARPER-WOODS-ALFALFA-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY-
CUSTER-BLAINE-BECKHAM-WASHITA-GREER-KIOWA-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...ARNETT...
WOODWARD...FAIRVIEW...CHEYENNE...TALOGA...WEATHERFORD...CLINTON...
WATONGA...ELK CITY...SAYRE...CORDELL...MANGUM...HOBART
329 AM CDT WED JUN 6 2007

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM
CDT THIS EVENING. THIS ADVISORY REPLACES THE HIGH WIND WATCH.

SOUTHERLY WINDS WILL INCREASE THROUGH THE MORNING AND INTO THE
AFTERNOON. SUSTAINED WIND SPEEDS OF 30 TO 40 MPH...WITH GUSTS
APPROACHING 50 MPH...ARE LIKELY. WINDS THIS STRONG WILL MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. SECURE
LIGHT-WEIGHT OBJECTS SUCH AS PATIO FURNITURE AND TRASH CANS. PERSONS
WORKING AROUND ELEVATED AND OTHERWISE EXPOSED CONSTRUCTION SITES
SHOULD USE EXTRA CAUTION.

$$

OKZ007-008-012-013-018>020-023>031-033-036>040-044-045-TXZ083>090-
061630-
/O.CON.KOUN.WI.Y.0010.070606T1500Z-070607T0300Z/
GRANT-KAY-GARFIELD-NOBLE-KINGFISHER-LOGAN-PAYNE-CADDO-CANADIAN-
OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-POTTAWATOMIE-SEMINOLE-
HARMON-JACKSON-TILLMAN-COMANCHE-STEPHENS-GARVIN-COTTON-JEFFERSON-
HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
INCLUDING THE CITIES OF...MEDFORD...PONCA CITY...ENID...PERRY...
KINGFISHER...GUTHRIE...STILLWATER...ANADARKO...YUKON...EL RENO...
MUSTANG...OKLAHOMA CITY...CHANDLER...CHICKASHA...PURCELL...
NORMAN...MOORE...SHAWNEE...SEMINOLE...HOLLIS...ALTUS...
FREDERICK...LAWTON...DUNCAN...PAULS VALLEY...WALTERS...WAURIKA...
QUANAH...CHILLICOTHE...CROWELL...VERNON...WICHITA FALLS...
MUNDAY...KNOX CITY...SEYMOUR...ARCHER CITY...HOLLIDAY...
LAKESIDE CITY...HENRIETTA
329 AM CDT WED JUN 6 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
10 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
10 PM CDT THIS EVENING. 

SOUTHERLY WINDS WILL INCREASE THROUGH THE MORNING AND INTO THE
AFTERNOON. SUSTAINED WIND SPEEDS OF 20 TO 30 MPH...WITH GUSTS NEAR
40 MPH...ARE LIKELY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. SECURE LIGHT-WEIGHT OBJECTS
SUCH AS PATIO FURNITURE AND TRASH CANS. PERSONS WORKING AROUND
ELEVATED AND OTHERWISE EXPOSED CONSTRUCTION SITES SHOULD USE EXTRA
CAUTION.

$$

22/11
000 
WWUS74 KOUN 061545
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
1045 AM CDT WED JUN 6 2007

...STRONG WINDS MOST AREAS TODAY...

.A STRONG STORM SYSTEM WILL MOVE INTO THE PLAINS STATES TODAY...
WHICH WILL RESULT IN A DRAMATIC INCREASE OF SOUTHERLY WINDS OVER
OKLAHOMA AND WESTERN NORTH TEXAS. THE WINDS WILL INCREASE THROUGH
THE DAY TODAY AND LASTING INTO THE EVENING HOURS. THE STRONGEST
WINDS ARE EXPECTED OVER FAR WESTERN AND NORTHWESTERN OKLAHOMA...
WITH THE LEAST AMOUNT OF WIND RELATED PROBLEMS EXPECTED OVER FAR
SOUTHEAST OKLAHOMA.

OKZ004>031-033>040-044-045-TXZ083>090-062345-
/O.CON.KOUN.WI.Y.0010.000000T0000Z-070607T0300Z/
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-COTTON-JEFFERSON-HARDEMAN-FOARD-
WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD...
PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY...
CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA...
KINGFISHER...GUTHRIE...STILLWATER...ELK CITY...SAYRE...CORDELL...
ANADARKO...YUKON...EL RENO...MUSTANG...OKLAHOMA CITY...CHANDLER...
CHICKASHA...PURCELL...NORMAN...MOORE...SHAWNEE...SEMINOLE...
HOLLIS...MANGUM...HOBART...ALTUS...FREDERICK...LAWTON...DUNCAN...
PAULS VALLEY...WALTERS...WAURIKA...QUANAH...CHILLICOTHE...
CROWELL...VERNON...WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR...
ARCHER CITY...HOLLIDAY...LAKESIDE CITY...HENRIETTA
1045 AM CDT WED JUN 6 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. 

ACROSS WESTERN AND NORTHWESTERN OKLAHOMA SOUTHERLY WINDS WILL
INCREASE THROUGH THE MORNING AND INTO THE AFTERNOON. SUSTAINED
WIND SPEEDS OF 30 TO 40 MPH...WITH GUSTS APPROACHING 50 MPH ARE
LIKELY... MAINLY WEST OF AN ALVA... TO CLINTON... TO HOBART... TO
HOLLIS LINE.

ACROSS THE REST OF WESTERN... CENTRAL AND NORTHERN OKLAHOMA AND
ALL OF WESTERN NORTH TEXAS... SOUTHERLY WINDS WILL INCREASE THROUGH
THE MORNING AND INTO THE AFTERNOON. SUSTAINED WIND SPEEDS OF 25 TO
35 MPH...WITH GUSTS NEAR 40 MPH ARE LIKELY.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR
HIGH PROFILE VEHICLES. SECURE LIGHT- WEIGHT OBJECTS SUCH AS PATIO
FURNITURE AND TRASH CANS. PERSONS WORKING AROUND ELEVATED AND
OTHERWISE EXPOSED CONSTRUCTION SITES SHOULD USE EXTRA CAUTION.

$$


30

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Jun 5, 4:21 AM CDT, 30 minutes earlier.

Area forecast discussion, Jun 5, 4:21 AM CDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
421 AM CDT TUE JUN 5 2007

.DISCUSSION...ESSENTIALLY REMAIN IN PLACE...BUT BE JOINED BY A
VIGOROUS MEDIUM WAVELENGTH TROUGH PROGRESSING OUT OF THE WESTERN
STATES. ANALYSIS SHOWED A 175 KNOT JET OVER THE PACIFIC THAT WILL
UNDERCUT A WESTERN CANADA RIDGE...AND CARVE OUT A TROUGH IN THE
ROCKIES. THESE MEDIUM TO LONG WAVE LENGTH FEATURES LEND SOME
CONFIDENCE TO THE FORECAST MODEL SOLUTIONS...WHICH ARE VERY
SIMILAR TO ONE ANOTHER. IN FACT...THE GFS ENSEMBLE SHOWS LITTLE IF
ANY DEVIATION THROUGH THURSDAY. THUS...BASED THE FORECAST LARGELY
ON THE 00Z GFS...ALSO USING TRENDS IN THE NAM AND SREF.

THE MOST COMPELLING DAY OF THIS FORECAST IS WEDNESDAY...WHEN THE
PACIFIC JET WILL EJECT ONTO THE PLAINS AT A STEEP ANGLE TO THE
MOUNTAINS...INDUCING STRONG CYCLOGENESIS. VERY STRONG WINDS WILL
RESULT...AND HAVE COORDINATED WITH SURROUNDING OFFICES TO ISSUE WIND
WATCHES AND ADVISORIES FOR WEDNESDAY INTO WEDNESDAY EVENING. UNUSUAL
TO MIX HIGH WIND CRITERIA TO THE SURFACE IN THE LESSER MIXED WARM
SECTOR AHEAD OF THE DRYLINE...BUT THIS EVENT HAS A STRONG
SIGNAL...WITH PRESSURE GRADIENT AROUND 20 MB ACROSS THE REGION...
0-1 KM MEAN WIND OF 40+ KNOTS...AND MOS GIVING SUSTAINED 30-38 KNOT
SURFACE WINDS WESTERN OKLAHOMA.

A MORE CONDITIONAL CONCERN IS THE DRYLINE AND POTENTIAL FOR SEVERE
THUNDERSTORMS. OVERALL FEELING HAS BEEN THAT WARM SECTOR WILL BE
STRONGLY CAPPED BY +12 TO +14 TEMPERATURES AT 700 MB. COMBATING THE
CAP...HOWEVER...WILL BE SHARP CONVERGENCE AND RAPIDLY ADVECTING
TROPICAL AIR MASS...WITH DEWPOINTS APPROACHING 70. TREND IN THE
RECENT MODEL RUNS IS TOWARD SCATTERED CONVECTIVE INITIATION...
WHEREAS PREVIOUS DAYS RUNS HAD NO CONVECTION. BASED ON THIS...AND
POTENTIAL FOR HIGH END SEVERE STORMS...WITH HATCHED DAY 2 CONVECTIVE
OUTLOOK FROM THE SPC...WILL ADD A SLIGHT CHANCE FOR STORMS TO THE
WEDNESDAY AND WEDNESDAY NIGHT PERIODS ALONG AND NORTH OF INTERSTATE
40...WHERE SOME HEIGHT FALLS ARE FORECAST...AND 700MB FRONT SHOWS UP
CLEARLY BETWEEN 00-12 UTC THURSDAY. FOR NOW...WILL MENTION SEVERE IN
THE DAY PERIOD OUT FAR TO THE WEST...WHERE STORMS WOULD BE MORE
LIKELY ROOTED NEAR SURFACE. OVERNIGHT ACTIVITY APPEARS TO LIFT
AROUND 600 MB ON THE FORECAST SOUNDINGS...THUS LIMITING INSTABILITY.
BUT WITH A 70 KNOT LOW LEVEL JET FORECAST...ANY PRECIP AT ALL COULD
RESULT IN DAMAGING SURFACE WINDS.

WILL ALSO INCREASE THE COVERAGE OF POPS INTO THURSDAY...WHEN THE
700 MB FRONT CONTINUES TO PROGRESS THROUGH THE AREA. MEANWHILE...A
SURFACE FRONT IS FORECAST TO RACE AT BREAKNECK SPEED FROM SOUTH
DAKOTA ON THURSDAY MORNING TOWARD THE RED RIVER BY FRIDAY MORNING.
WINDS LOOK TO RELAX BEHIND THE FRONT AS IT COMES THROUGH DURING THE
LATE NIGHT THURSDAY. WILL HAVE TO WATCH THIS FOR A QUICK JUMP IN
WIND SPEEDS...THOUGH...GIVEN THE STRONG COLD ADVECTION FORECAST.
MORE PROBLEMATIC...IS WHAT TO DO WITH THIS TREND IN THE FORECAST.
THIS IS A BIG SHIFT FROM PREVIOUS THINKING THAT THE FRONT WOULD
STALL NEAR THE KANSAS BORDER AND PROVIDE FOCUS FOR POPS THROUGH THE
WEEKEND. INSTEAD...MODELS NOW DRIVE THE FRONT ALL THE WAY INTO
CENTRAL TEXAS. FOR NOW...HAVE TOO LITTLE TIME TO ADJUST THE EXTENDED
PERIODS...AND MUCH OF THIS UPPER TROUGH WAS STILL OFFSHORE FOR 00Z
MODEL RUNS. MAY MAKE SOME MINOR ADJUSTMENTS...BUT LEAVE THE EXTENDED
FOR THE DAY SHIFT.

UPDATED AFD WITH NEW POPS/TEMPS WILL BE SENT SHORTLY.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  89  69  90  72 /  10  10  10  10
HOBART OK         91  68  93  71 /  10  10  10  10
WICHITA FALLS TX  91  70  93  73 /  10  10  10  10
GAGE OK           90  67  94  68 /  20  20  10  10
PONCA CITY OK     87  68  89  72 /  20  30  10  10
DURANT OK         89  69  90  73 /  10  10  10  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

BURKE/11
Hazardous weather outlook, Jun 4, 8:37 PM CDT, 8 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
837 PM CDT MON JUN 4 2007

OKZ004>048-050>052-TXZ083>090-051200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
837 PM CDT MON JUN 4 2007

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TONIGHT...

THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED.

DISCUSSION...
THE PASSAGE OF SEVERAL WEAK COLD FRONTS IN RECENT DAYS HAS PUSHED
THE DEEP TROPICAL MOISTURE WELL SOUTH INTO TEXAS. THIS HAS REDUCED
THE AMOUNT OF INSTABILITY THAT WILL BE AVAILABLE FOR THUNDERSTORMS
OVER OKLAHOMA AND WESTERN NORTH TEXAS.

SCATTERED THUNDERSTORMS AGAIN FORMED LATE MONDAY OVER COLORADO AND
NEW MEXICO. AS OF MID EVENING... A FEW OF THESE STORMS HAD MOVED
INTO THE OKLAHOMA AND TEXAS PANHANDLES. MEAN-LAYER WINDS TONIGHT ARE
EXPECTED TO BE MORE NORTHERLY THAN NORTHWESTERLY OVER THE HIGH
PLAINS... WHICH IS EXPECTED TO STEER THE STORMS OVER WESTERN TEXAS
MORE SOUTHWARD OVERNIGHT. THIS TRACK... ALONG WITH THE PRESENCE OF
MORE STABLE AIR FARTHER EAST OVER MUCH OF OKLAHOMA AND WESTERN NORTH
TEXAS... INDICATES THAT THE CHANCES OF STORMS MOVING INTO
SOUTHWESTERN OKLAHOMA AND WESTERN NORTH TEXAS LATE TONIGHT IS MUCH
LESS THAN IT HAS BEEN OVER THE PAST SEVERAL NIGHTS.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY JUN 5.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...15 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...10 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER NORTHWESTERN
OKLAHOMA TUESDAY AFTERNOON AND NIGHT. A COLD FRONT OVER THE NORTHERN
PLAINS MONDAY EVENING MAY STALL IN OR NEAR FAR NORTHERN OKLAHOMA
LATE TUESDAY... PROVIDING A FOCUS FOR THUNDERSTORM DEVELOPMENT
TUESDAY AFTERNOON AND EVENING. MEANWHILE... A THUNDERSTORM COMPLEX
MAY FORM IN COLORADO AND MOVE SOUTHEAST DURING THE EVENING AS A
STRENGTHENING LOW LEVEL JET PULLS DEEPER MOISTURE BACK NORTHWARD
INTO THE REGION. THIS MAY RESULT IN THE SOUTHERN PART OF THE
THUNDERSTORM CLUSTER BUILDING SOUTHWARD INTO NORTHERN OKLAHOMA
TUESDAY NIGHT.

BY WEDNESDAY... THE ATMOSPHERE WILL BECOME MUCH MORE STRONGLY
CAPPED... AS WARM MID-LEVEL AIR MOVES OUT OF THE DESERT SOUTHWEST
AND INTO THE PLAINS. AT THE SAME TIME... A POTENT COMBINATION OF
STRONG INSTABILITY AND STRONG VERTICAL WIND SHEAR WILL OVERSPREAD
THE PLAINS... LEADING TO A CONDITIONAL RISK OF SEVERE WEATHER. IF A
THUNDERSTORM IS ABLE TO BREAK THE CAP... IT COULD QUICKLY BECOME
SEVERE. HOWEVER THE CAP WILL LIKELY KEEP THE CHANCE OF THUNDERSTORMS
VERY LOW... AND MOST LIKELY WILL PREVENT THUNDERSTORMS ENTIRELY. A
BETTER CHANCE FOR STRONG TO SEVERE THUNDERSTORMS WILL BEGIN LATE
THURSDAY WHEN MID LEVEL TEMPERATURES COOL AND A COLD FRONT
APPROACHES NORTHERN OKLAHOMA. THUNDERSTORMS WILL BE POSSIBLE THROUGH
SUNDAY... ESPECIALLY ACROSS NORTHERN AND WESTERN OKLAHOMA.

OTHER HAZARDOUS WEATHER...
STRONG SOUTH WINDS ARE EXPECTED ACROSS THE AREA ON WEDNESDAY. WINDS
MAY GUST TO 45 MPH... ESPECIALLY ACROSS NORTHERN AND WESTERN
OKLAHOMA. HIGH PROFILE VEHICLES IN THE AREA COULD EXPERIENCE
HANDLING PROBLEMS... ESPECIALLY ALONG EAST TO WEST ORIENTED
HIGHWAYS. MEANWHILE... THE POTENTIAL FOR REPEATED THUNDERSTORMS
ALONG A STALLED COLD FRONT THURSDAY THROUGH SUNDAY COULD RAISE
CONCERNS FOR FLOODING.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
TUESDAY MORNING.

24

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 4:51 AM CDTHigh Wind WatchOUNAlfalfa, Beckham, Blaine, Custer, Dewey, Ellis and 8 more23 hr

Nearby

Wind Advisories in Oklahoma, 2007Wind Advisories in Texas, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.